Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Severe gastric problem , swallowing difficulty, only milk or porridge intake. All tests normal. Mental condition?

hi doc,my 31 year old brother has a gastric problem for 6 years,he has tried gaviscon,omeprazole,ranitidine,and others,but he simply cant eat anything.he has lost 5 stones in this time.all he survives on is a glass of milk a day,and sometimes porridge,which he struggles to swallow badly.he has had a camera test through his mouth but nothing comes up.he struggles to swallow medicine as he says it gets stuck in his throat.he has come to the point where he is getting very weak.could it be a mental problem?
Asked On : Fri, 26 Apr 2013
Answers:  3 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concern. It could be a mental problem and having a team of doctors that can communicate with each other may be the right solution to your brother's problems. I think it might be helpful to take the issue at hand to a psychiatrist who specializes in eating disorders as well as a physician and a psychotherapist who again is well versed in eating disorders so as to best help your brother. I hope this helps.

Take care and have a lovely day!
Answered: Sun, 28 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

General & Family Physician Dr. Het Ram Bishnoi 's  Response
Sep 2013
Hi, thanks for the query to H C M Forum.
I would like to say one thing clearly that your's brother is not a mental case or mental problem.
Treat him as a brother and every things and problems as far as related to diseases would be solved within short time.
Anxiety neurosis is a disease in which there is hyper acidity, gastritis, sore mouth, nausea , loss of appetite, heart burn ( burning sensation in esophagus).
At the beginning your's brother were a patient of anxiety and later this condition worsen and develops many problems as you mentioned in your query.
Gastroscopy were performed of your's brother but not find any thing, so I want to make you clear that this thing will not reveal in this test.
Now please consult a psychiatrist and take his advice.
Consult a physician and get in treatment of Hyper acidity.

REBAMIPIDE 100 mg 2-2-2
Local anesthetic with antacid (oxetacain)
Above mentioned treatment is very very effective in many cases and you can try at your brother.
Take a consultation of doctor. Regards.
Dr. HET
Answered: Mon, 29 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Internal Medicine Specialist Dr. B. Rajashekar 's  Response
HI YOUR BROTHER IS SUFFERING FROM DYSPHAGIA MAY BE SECONDARY TO CHRONIC INFECTIOUS DEMYELINATING POLYNEURITIS,BULBAR ?PSEUDOBULBAR PALSY,HE HAS TO BE INVESTIGATED WITH UPPER GASTRO ENDOSCOPY,H.PYLORI INFECTION,VIT B12 AND IRON LEVELS,AFTER RULING OUT ALL HE MUST HAVE A PSYCHIATRY CONSULTATION TO RULE OUT PSYCHIATRY DISORDER.ANY SLOW NERVE POISON BEING GIVEN IN FOOD LIKE KESRIDHALL IS TO BE RULED OUT.WISHING A SPEEDY RECOVERY.
Answered: Sun, 28 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor